Thunderstorm Wind, Clearfield
- When
- June 11, 1:45 PM EST
- Where
- Clearfield County, Lecontes Mills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.083, -78.283
Thunderstorm winds knocked down trees in Lecontes Mills.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 11, 9:30 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 1030 AM EDT SAT JUN 11 2005 .SHORT TERM (THROUGH SATURDAY)... PLAN ON ONLY SLIGHT TWEAKS TO THE FORECAST PACKAGE SHORT TERM. NO CONVECTION AS YET BUT WE ARE STILL VERY MOIST AND UNSTABLE. PIT AND LWX OBSERVED SOUNDINGS ALREADY SHOW LIS AROUND -3 AND CAPES IN EXCESS OF 1500J. BOTH ALSO SHOW 700 TEMPS VERY NEAR OUT LOCAL CAP VALUES FOR WEAKLY FORCED CONVECTION SO AM NOT CONFIDENT OF WIDESPREAD ACTIVITY. AGAIN THE LID WILL LIKELY HOLD FOR MUCH OF THE REGION. WARMEST MID LEVEL TEMPS WILL BE OVER SRN 1/2 - 1/3 OF THE REGION SO BEST CAPPING LIKELY THERE. BEST CHANCE OF THUNDER WILL BE OVER THE NW WHERE THE LAKE BREEZE WILL PROB ACT AS THE FOCUS...AS WELL AS ALONG THE SPINE OF WESTERN HIGHEST TERRAIN WHERE DIFF HEATING WILL ACT AS THE IGNITER. WITH PWATS APPROACHING 200% OF NORMAL...MAIN THREAT WILL BE LOCALIZED HEAVY RAINS. BUFKIT SHOWS VERY SHORT MBE VECTORS BY MID AFTERNOON HINTING AT THE POTENTIAL FOR SLOW MOVING LOCALIZED DELUGES. PATTERN SHOWS LITTLE SIGN OF CHANGING FROM THIS WARM AND VERY HUMID SCENARIO AT LEAST UNTO WHATEVER REMAINS OF ARLENE GETS BOOTED OUR WAY. PLENTIFUL MOISTURE ALREADY PILING NORTH WITH RAINS UP INTO OHIO. FOR THE TIME BEING MODELS HOLD THE UPPER RIDGE AND KEEP THE PRECIP...OTHER THAN DIURNAL CONVECTION...MAINLY FUNNELING UP WEST OF HERE. BUT WE COULD BE LOOKING AT SOME SIG RAINS EARLY IN THE NEW WEEK IF/WHEN REMAINS OF ARLENE MOVE OUR WAY AROUND THE PERIPHERY OF OUR BERMUDA RIDGE. LA CORTE && .PREVIOUS DISCUSSION... (ISSUED 302 AM EDT SAT JUN 11 2005) SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... LITTLE DISCERNIBLE CHANGE TO THE AIRMASS ACROSS CENTRAL PENN OVER THE PAST 48 HOURS...AND THATS EXPECTED TO CONTINUE FOR THE UPCOMING 48 HOURS. UPPER RIDGE CENTERED EAST OF THE VIRGINIA COAST WILL MAINTAIN A SOUTHERLY FLOW ALOFT...AND WILL COMBINE WITH A MID/HIGH LEVEL TROPICAL MOISTURE PLUME TO GIVE PRECIP WATER VALUES OF CLOSE TO 2 INCHES OR (2-3 STANDARD DEVIATIONS ABOVE NORMAL) RIGHT THROUGH MONDAY. CONVECTIVE TEMPS IN THE LOWER 80S WILL BE REACHED BETWEEN 1230 PM AND 2 PM...WITH SCTD-LIKELY POPS FOR TSRA CONFINED MAINLY TO THE MID AFTERNOON THROUGH EARLY EVENING HOURS. SOME OF THE STORMS WITH REDEVELOPMENT NEAR BOUNDARIES COULD LEAD TO LOCALLY HEAVY RAIN OF 2-3 INCHES IN JUST AN HOUR OR SO. WILL HAVE TO KEEP A WARY EYE ON THE INCREASING POTENTIAL FOR FLASH FLOODING AS FLASH FLOOD GUIDANCE HAS DECREASED SOMEWHAT OVER THE THE PAST FEW DAYS. ONE AND THREE HOUR FFG VALUES ARE 2.5-3.5 INCHES (EASILY ACHIEVABLE BY SOME OF THE STRONGER OR TRAINING CELLS. SUNDAY STILL LOOKS TO BE THE DRIEST DAY OF THE NEXT SEVERAL...AS 500 MB TEMPS WARM TO AROUND -6C. HOWEVER...WILL STILL RUN WITH THE 30-50 POPS FOR A MID TO LATE DAY TSRA (WITH THE NW SEEING THE HIGHEST POP UNDER A NEARLY N/S AXIS OF 17C+ DEWPOINTS AT 850 MB). MAX TEMPS WILL CONTINUE TO VERIFY A FEW DEG HIGHER THAN ENSEMBLE MOS TODAY AND SUNDAY. LONG TERM (MONDAY THROUGH FRIDAY)... REMNANTS OF TROPICAL STORM ARLENE SHOULD MOVE NEAR...OR CROSS PORTIONS OF CENTRAL PENN ON MONDAY. GFS...MREFS AND CANADIAN ENSEMBLES SHOW THE REMNANTS CENTER MOVING ACROSS NW PENN. MID LEVEL WINDS ARE STILL PROGGED TO REMAIN ON THE WEAK SIDE 15 TO 20 KTS)...SO WELL SEE A PULSY NATURE TO THE STORMS WITH LOCALIZED VERY HEAVY RAIN AND BRIEF WIND GUSTS OF 40 TO 45 MPH. WE SHOULD EXPERIENCE A BRIEF REST ON TUESDAY FROM THE VERY WARM AND SHOWERY WEATHER. THE NEXT WEATHER EVENT (AND PERHAPS A SIGNIFICANT SEVERE WEATHER ONE) WILL ARRIVE ON WEDNESDAY...WITH A STRONG UPPER WIND MAX CROSSING THE STATE. A BIG COOL DOWN IS AHEAD FOLLOWING THE CFROPA LATER WED NIGHT THROUGH SATURDAY WITH MAX TEMPS THU/FRI AND SAT ONLY IN THE 60S FOR MOST PLACES. HIGH TEMPS THOSE 3 DAYS WILL BE ABOUT 8 DEG BELOW NORMAL. AVIATION... WIDESPREAD IFR VSBYS...WITH MVFR CIGS EXPECTED ACROSS CENTRAL PA TERMINALS THROUGH SUNRISE...WITH GRADUAL IMPROVEMENT TO MVFR VSBYS MOST AREAS BY 14-16Z. LINGERING HAZE MAY KEEP TERMINALS BORDERING ON MVFR VSBYS THROUGH AFTN HOURS...WHICH IS INDICATED IN TAFS. OTHER ASPECT IS EXPECTED SCATTERED CONVECTION...WHICH WILL BRING AREAS OF MVFR/IFR IN LOCALLY HVY RAIN. HIGHEST PROB OF CONVECTION WILL BE ACROSS N/W TERMINALS...WITH LESS ACROSS S/E (I.E. KMDT). MORE HAZE/PATCHY FOG EXPECTED TONIGHT...PARTICULARLY IN ANY AREAS THAT RECEIVE TSTMS THIS AFTN. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 601 AM EDT SAT JUN 11 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-121000- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 601 AM EDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: ISOLATED...SLOW MOVING SHOWERS AND THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA THIS MORNING WILL ONCE AGAIN BECOME MORE NUMEROUS AFTER 1 PM AND WILL CONTINUE THROUGH THE EARLY EVENING HOURS. THE MAIN THREAT FROM THE ISOLATED...STRONGEST THUNDERSTORMS WILL BE BRIEF GUSTY WINDS OF 40 TO 55 MPH...WHICH COULD LEAD TO MINIMAL DAMAGE OF TREES...POWER LINES AND WEAK STRUCTURES SUCH AS SHEDS OR LAWN FURNITURE. ALSO...RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR COULD FALL FROM A A FEW OF THE LONGER LASTING OR TRAINING THUNDERSTORMS...LEADING TO SOME MINOR FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: MORE VERY WARM AND HUMID WEATHER WILL OCCUR ON SUNDAY WITH SCATTERED SLOW MOVING THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING HOURS. LOCALLY HEAVY RAIN...AND THE CHANCE FOR ISOLATED FLOODING OF A FEW STREAMS AND CREEKS IS ONCE AGAIN POSSIBLE FROM A FEW OF THE STORMS. TROPICAL STORM ARLENE WILL MAKE LANDFALL NEAR MOBILE BAY ALABAMA THIS AFTERNOON...AND THEN TRACK NORTH TONIGHT AND SUNDAY BEFORE LIKELY TURNING NORTHEAST TOWARD THE COMMONWEALTH MONDAY. AN AREA OF MODERATE TO HEAVY RAIN WILL OCCUR ALONG AND TO THE WEST OF THE STORMS TRACK...WHILE FAIRLY NARROW...NORTH TO SOUTH BANDS OF SHOWERS AND THUNDERSTORMS WILL OCCUR EAST OF ITS TRACK. DEPENDING ON THE EXACT STORM TRACK...PARTS OF THE STATE COULD RECEIVE AT LEAST MINOR FLOODING PROBLEMS...ALONG WITH THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS WITH STRONG DOWNBURST WINDS. WEDNESDAY...A POTENT UPPER AIR DISTURBANCE AND COLD FRONT WILL APPROACH THE STATE FROM THE MIDWEST BRINGING THE THREAT FOR NUMEROUS...MAINLY AFTERNOON AND EVENING STRONG TO SEVERE THUNDERSTORMS WITH THE POTENTIAL FOR DAMAGING WINDS...HAIL...AND POSSIBLY EVEN A FEW TORNADOES. LAMBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
155 PM EDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HEAVY RAIN N CASHTOWN 39.88N 77.34W
06/11/2005 1.05 INCH ADAMS PA TRAINED SPOTTER
1.05 INCHES OF RAIN FELL BETWEEN GETTYSBURG AND
CHAMBERSBURG IN 35 MINUTES.
&&
VGCThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees in Lecontes Mills.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459584.